Jump to content

antidepressants affecting sex life, what to do?


BCC123

Recommended Posts

im sure theres been a hundred posts on this, but im just going to take the easy route and ask again.

 

my boyfriend is on pristique which is an antidepressant and vyvannse which is an adderall type drug for his adhd. when we dont see each other for a while, like a couple days we are all over each other right away and he wants to have sex, but when were together often, like everyday, its so hard to get him turned on and wanting to have sex with me.

 

i can get him hard very easily, but i feel like i have to initiate it every time. at night when he spends the night he says hes just tired and i have to like jump on top of him in the morning to get him to have sex with me. i feel like if i never tried it would never happen.

 

he blames it on his medicine. a part of me wants to be worried, and wonder if hes getting it somewhere else, but mostly i believe him

 

is there anything i can do?

Link to comment
Share on other sites

Firstly...maybe he simply needs a bit more rest during the day. It sounds like lower testosterone as he is ok with sex in the morning. Mens sex drive and testosterone is highest at that time. Get his teststerone levels checked and all he may need is a skin patch from a doctor to get his libido back.

Link to comment
Share on other sites

Get him off the meds, the best anti-depressant is exersize. It does naturally what anti-depressants do. It raises serotonin, increasing the function of neurotransmitters and raises the level of epinephrine. These will help stimulate his sex drive naturally without the side affects of medication.

Link to comment
Share on other sites

Get him off the meds, the best anti-depressant is exersize. It does naturally what anti-depressants do. It raises serotonin, increasing the function of neurotransmitters and raises the level of epinephrine. These will help stimulate his sex drive naturally without the side affects of medication.

My wife tried coming off antidepressants and tried exercise ..she got menatlly worse. If someone gets off antidepressants they will need to see a doctor before they do. Exercise alone cannot do it.

Link to comment
Share on other sites

My wife tried coming off antidepressants and tried exercise ..she got menatlly worse. If someone gets off antidepressants they will need to see a doctor before they do. Exercise alone cannot do it.

 

Depends on the seriousness of it, if it's clinical or chronic, then exersize alone may not be the answer, but proper diet along with exersize can really work, I've seen it happen with serious cases of depression. What basic anti-depressants do is raise levels of epinephrine and serotonin, which exersize alone does.

Natural remedies and exersizes work for some, but it varies in results for certain people. If someone suffering from depression is really intent on getting off meds, such as your wife, then perhaps she could try electroconvulsive therapy. It's concidered to be the most effective.

Link to comment
Share on other sites

honestly, i dont really understand or agree with antidepressants, only because i dont understand them or need them, even though im a pharm-tech! lol

 

sometimes when he spends the night away from home and doesnt take his meds i dont see a difference, but thats also because it might take a couple weeks of not taking them. just the vyvannse makes him laid back and less outgoing.

 

he sleeps a lot during the day. the vyvannse keeps him up late and he has trouble sleeping, so he'll fall asleep around 3 - 5 am and sleep until 3 -5 pm. plus he drinks a lot with his meds which pretty much reverses it.

 

i feel like when i initiate it all the time its less enjoyable for him or that its just a chore. he just saw his doctor and knows its his meds but he doesnt try to change it.

Link to comment
Share on other sites

Your boyfriend could talk to his doctor about trying out different drugs. Some might affect his sex drive less.

 

EDIT: Just saw your previous post. Have you told him how you feel about his lowered sex drive? Maybe he thinks it's not a problem if you haven't told him.

Link to comment
Share on other sites

he'll fall asleep around 3 - 5 am and sleep until 3 -5 pm.

 

Thats a huge problem right there. Sleeping that much is a problem in itself. I agree that anti-depressants are terrible for people with depression, majority of meds in general. But this is so bad if thats what it's doing to him, it's turning him into an anemic, get him off the meds for his sake. Their doing more harm than good at this point.

Link to comment
Share on other sites

My ex was on antidepressants and sex it was always an issue for us. I noticed about 3 months into our relationship which lasted a year that his sex drive had really decreased though it never was as high as mine. He blamed the antidepressants entirely, which he had planned to quit especially since he liked to drink quite a bit and that supposedly cancels out their effectiveness. We actually argued quite a lot about it and in my case because sex is so crucially important to me helped lead to our recent break-up.

 

I'm in no way saying this will happen to you! In fact your bf seems very willing to have sex with you only doesn't initiate. I would try and try to initiate and he'd refuse, sometimes he'd even be openly aroused and not want to have sex. I think talking about it in a non-nagging way is the best. I made a mistake by going overboard and I think he might have felt much too pressured which made him even less interested. I also think though that if he realizes how important sex is to you he should at least make an effort to raise his libido, its true exercise does help...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...